Nagoya Mathematical Journal

Two remarks on polynomially bounded reducts of the restricted analytic field with exponentiation

Serge Randriambololona

Full-text: Open access


This article presents two constructions motivated by a conjecture of van den Dries and Miller concerning the restricted analytic field with exponentiation. The first construction provides an example of two o-minimal expansions of a real closed field that possess the same field of germs at infinity of one-variable functions and yet define different global one-variable functions. The second construction gives an example of a family of infinitely many distinct maximal polynomially bounded reducts (all this in the sense of definability) of the restricted analytic field with exponentiation.

Article information

Nagoya Math. J., Volume 215 (2014), 225-237.

First available in Project Euclid: 14 July 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03C64: Model theory of ordered structures; o-minimality
Secondary: 32B20: Semi-analytic sets and subanalytic sets [See also 14P15]


Randriambololona, Serge. Two remarks on polynomially bounded reducts of the restricted analytic field with exponentiation. Nagoya Math. J. 215 (2014), 225--237. doi:10.1215/00277630-2781221.

Export citation


  • [1] A. Gabrielov, Complements of subanalytic sets and existential formulas for analytic functions, Invent. Math. 125 (1996), 1–12.
  • [2] M. Karpinski and A. Macintyre, A generalization of Wilkie’s theorem of the complement, and an application to Pfaffian closure, Selecta Math. (N.S.) 5 (1999), 507–516.
  • [3] F.-V. Kuhlmann and S. Kuhlmann, Valuation theory of exponential Hardy fields, I, Math. Z. 243 (2003), 671–688.
  • [4] O. Le Gal, A generic condition implying o-minimality for restricted $C^{\infty}$-functions, Ann. Fac. Sci. Toulouse Math. (6) 19 (2010), 479–492.
  • [5] C. Miller, Expansions of the real field with power functions, Ann. Pure Appl. Logic 68 (1994), 79–94.
  • [6] C. Miller, Exponentiation is hard to avoid, Proc. Amer. Math. Soc. 122 (1994), 257–259.
  • [7] A. Nesin and A. Pillay, Some model theory of compact Lie groups, Trans. Amer. Math. Soc. 326 (1991), no. 1, 453–463.
  • [8] B. Poizat, A Course in Model Theory: An Introduction to Contemporary Mathematical Logic, Springer, New York, 2000.
  • [9] S. Randriambololona, o-Minimal structures: Low arity versus generation, Illinois J. Math. 49 (2005), 547–558.
  • [10] R. Soufflet, Asymptotic expansions of logarithmic-exponential functions, Bull. Braz. Math. Soc. (N.S.) 33 (2002), 125–146.
  • [11] L. van den Dries, Dense pairs of o-minimal structures, Fund. Math. 157 (1998), 61–78.
  • [12] L. van den Dries, Tame Topology and o-Minimal Structures, London Math. Soc. Lecture Note Ser. 248, Cambridge University Press, Cambridge, 1998.
  • [13] L. van den Dries, A. Macintyre, and D. Marker, The elementary theory of restricted analytic fields with exponentiation, Ann. of Math. (2) 140 (1994), 183–205.
  • [14] L. van den Dries and C. Miller, On the real exponential field with restricted analytic functions, Israel J. Math. 85 (1994), 19–56.
  • [15] L. van den Dries and C. Miller, Geometric categories and o-minimal structures, Duke Math. J. 84 (1996), 497–540.